MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER ILIAC BRANCH ENDOPROSTHESIS (IBE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER ILIAC BRANCH ENDOPROSTHESIS (IBE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLL161007
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019, the patient presented with a type iii endoleak originating in a competitor's device.A gore® excluder® iliac branch endoprosthesis was implanted to treat the endoleak.The physician advanced the graft to the desired position.When the device was deployed, and the physician attempted to retract the delivery catheter, the device became stuck in the sheath.When the physician continued to remove the device from the sheath, the olive detached from the device.The physician deflated the sheath, and used forceps to remove the deployed device and olive from the patient.A second gore® excluder® iliac branch endoprosthesis was implanted using the same sheath.The device was implanted successfully, and the patient is doing fine.The physician had no opinion on the cause of the event, but the fsa suspected that the first device was deployed partially in the sheath.I was also reported that the common and external iliac arteries had significant tortuosity, and that the device had to be advanced through existing devices.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated with additional information from completed engineering evaluation.
 
Event or Problem Description
On (b)(6) 2019, the patient presented with a type iii endoleak originating in a competitor's device.A gore® excluder® iliac branch endoprosthesis was implanted to treat the endoleak.The physician advanced the graft to the desired position.When the device was deployed, and the physician attempted to retract the delivery catheter, the device became stuck in the sheath.When the physician continued to remove the device from the sheath, the olive detached from the device.The physician deflated the sheath, and used forceps to remove the deployed device and olive from the patient.A second gore® excluder® iliac branch endoprosthesis was implanted using the same sheath.The device was implanted successfully, and the patient is doing fine.The physician had no opinion on the cause of the event, but the fsa suspected that the first device was deployed partially in the sheath.I was also reported that the common and external iliac arteries had significant tortuosity, and that the device had to be advanced through existing devices.The device was not returned for evaluation.The evaluation was completed using the information provided for the event.The following was reported for the event.The device was deployed in the desired position.When the physician attempted to retract the delivery catheter the device became stuck in the introducer sheath.The catheter separated when physician tried to remove the catheter from the sheath.The deployed device and leading end of the catheter (leading olive attached to the gold braided guidewire lumen) were pulled out of the introducer sheath using forceps after deflating the introducer sheath valve.The fsa suspected the device was deployed inside the sheath by accident.Without a physical sample to evaluate, the physician¿s observation that while removing the delivery catheter from the introducer sheath the olive detached from the device cannot be conclusively confirmed.The cause for the reported broken leading end of the catheter is consistent with the device being deployed inside the introducer sheath and forcibly removed from the sheath after deployment, however this cause could not be confirmed with the available information.
 
Additional Manufacturer Narrative
Updated h7.Updated conclusion codes.The ifu in place at the time of the procedure included the following relevant warnings: do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.

Brand Name
AORTIC EXCLUDER ILIAC BRANCH ENDOPROSTHESIS (IBE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9521534
Report Number3013164176-2019-00181
Device Sequence Number10844693
Product Code MIH
UDI-Device Identifier00733132618811
UDI-Public00733132618811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberPLL161007
Device Catalogue NumberPLL161007
Device Lot Number19941419
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/13/2020
01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;